Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 65, NWS Little Rock, AR

November 14, 2006Polk County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 14, 2006, 11:19 PM CST for Polk County, Arkansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2006, 11:19 PM CST (05:19 UTC)
Expired
Nov 15, 2006, 12:00 AM CST
In force
41 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 11:25 PM CSTHAIL 12 S Mena, AR
Nov 14, 11:35 PM CSTHAIL 0.88Mena, ARALSO MINOR STREET FLOODING IN CITY OF MENA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 9:20 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 150519
TORLZK
ARC113-150600-
/O.NEW.KLZK.TO.W.0065.061115T0519Z-061115T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CST TUE NOV 14 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN POLK COUNTY IN WESTERN ARKANSAS

* UNTIL MIDNIGHT CST

* AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES         
  SOUTHWEST OF MENA...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  MENA AROUND 1125 PM CST...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR SOUTHERN ARKANSAS.

LAT...LON 3457 9440 3460 9437 3463 9430 3470 9419
      3470 9411 3468 9410 3469 9393 3457 9393
      3443 9431

$$

46
1 follow-up statement
000 
WWUS54 KLZK 150545
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1142 PM CST TUE NOV 14 2006

ARC113-150600-
/O.CON.KLZK.TO.W.0065.000000T0000Z-061115T0600Z/
POLK AR-
1142 PM CST TUE NOV 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
NORTHERN POLK COUNTY...

AT 1138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 10 MILES EAST OF 
MENA...OR 3 MILES NORTHWEST OF OPAL...MOVING EAST AT 35 MPH.

ANOTHER SEVERE STORM WAS LOCATED IN SOUTHERN LEFLORE COUNTY ABOUT 7 
MILES SOUTHWEST OF MOUNTAIN FORK. ROTATION WAS INCREASING IN THIS 
STORM AS IT HEADED TOWARD MOUNTAIN FORK AND ROCKY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING.

&&

LAT...LON 3455 9445 3461 9445 3468 9445 3470 9419
      3470 9411 3468 9410 3469 9393 3453 9393
      3443 9431 3448 9446

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 14, 9:33 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 14, 9:33 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
933 PM CST TUE NOV 14 2006

.UPDATE...
FORECASTS UPDATED ALREADY TO INCLUDE WATCH NUMBER 850. HIGHER DEW
POINTS CONTINUE SURGING NORTH AS WARM FRONT PUSHES INTO CENTRAL ARKANSAS.
&&

.PREV DISCUSSION.../ISSUED 450 PM CST TUE NOV 14 2006/

UPDATE...
MADE A QUICK UPDATE TO THE FORECAST TO INCLUDE PATCHY DENSE FOG
OVER PARTS OF CENTRAL AND NORTHEAST ARKANSAS IN THE EARLY HOURS OF
THE FORECAST. FOG SHOULD BE ENDING LATER AS CONVECTION MOVES INTO
THE AREA.

PREV DISCUSSION.../ISSUED 248 PM CST TUE NOV 14 2006/

SHORT TERM....TONIGHT THROUGH FRIDAY...
WATER VAPOR CHANNEL INDICATES THAT WELL DEFINED ENERGY IS NOW
MOVING SOUTHEAST ACROSS THE CENTRAL ROCKIES. RECENT SUBJECTIVE
SURFACE ANALYSES INDICATE THAT LOW PRESSURE IS ORGANIZING OVER
THE TEXAS AND OKLAHOMA PANHANDLES. THE LOW PRESSURE IS EXPECTED TO
MOVE QUICKLY EASTWARD...REACHING WESTERN TENNESSEE BY 00Z/16. AS
THE LOW MOVES EAST...A WARM FRONT ACROSS CENTRAL TEXAS...TO SOUTH
CENTRAL LOUISIANA WILL MOVE NORTHWARD.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...AS A STRONG LOW
LEVEL WARM PATTERN DEVELOPS. FORECAST VERTICAL WIND PROFILES
STRONGLY SUPPORT ORGANIZED CONVECTION OVERNIGHT. THE POSITION OF THE
NORTHWARD MOVING WARM FRONT...WILL BE KEY TO WHETHER SURFACE BASED
SUPERCELLS WILL AFFECT THE FORECAST AREA OVERNIGHT.

WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION LATE IN THE MORNING
WEDNESDAY.  HOWEVER...CLOUD COVER SHOULD PREVENT MIXING OF STRONGER
DOWNWARD MOMENTUM DURING THE AFTERNOON ACROSS WEST AND SOUTHWEST
SECTIONS ...AND THEREFORE EXPECT WIND SPEEDS TO BE BELOW TRUE WIND
ADVISORY CRITERIA.

AS THE PRECIPITATION ENDS ACROSS THE NORTH WEDNESDAY
NIGHT...TEMPERATURE PROFILES SUGGEST THAT LIGHT RAIN MAY END AS
LIGHT SNOW ACROSS THE EXTREME NORTH.

LONG TERM....FRIDAY NIGHT THROUGH TUESDAY...
AN UPPER TROUGH IN THE EAST
AND AN UPPER RIDGE IN THE WEST WILL PROVIDE NORTHWEST FLOW ACROSS
ARKANSAS THROUGH THE EXTENDED PERIOD. A COUPLE OF WEAK
DISTURBANCES WITH LIMITED MOISTURE WILL MOVE THROUGH MAINLY NORTH
ARKANSAS SUNDAY AND MONDAY. WILL KEEP THE FORECAST DRY THROUGH THE
PERIOD HOWEVER. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL
THROUGH THE PERIOD.

LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

32
Hazardous weather outlook, Nov 14, 10:10 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 PM CST TUE NOV 14 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
1010 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVERNIGHT ALONG
AND SOUTH OF A LINE FROM MURFREESBORO TO PINE BLUFF. FARTHER
NORTH...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

LATE TUESDAY EVENING...A STORM SYSTEM WAS IN SOUTHERN OKLAHOMA...
WITH A WARM FRONT EXTENDING FARTHER EAST THROUGH SOUTHERN ARKANSAS.
THE FRONT SEPARATED COOL AIR TO ITS NORTH FROM MUCH WARMER
CONDITIONS TO THE SOUTH. THUNDERSTORMS DEVELOPED AROUND THE
FRONT...WITH SOME SMALL HAIL IN CENTRAL SECTIONS OF THE STATE.

OVERNIGHT...THE SYSTEM IN OKLAHOMA WILL TRACK INTO ARKANSAS. SHOWERS
AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD.

NORTH OF THE SYSTEM...SOME STORMS MAY BECOME SEVERE...WITH PENNY
SIZE HAIL OR LARGER IN NORTHERN AND CENTRAL ARKANSAS. LOCALLY HEAVY
RAIN IS EXPECTED AS WELL...WITH LOCALIZED FLOODING.

THE ATMOSPHERE WILL BE MORE UNSTABLE FARTHER SOUTH...OR FROM
SOUTHERN ARKANSAS TO THE GULF COAST. IT IS IN THESE AREAS WHERE
SEVERE WEATHER WILL BE THE MOST LIKELY...WITH TORNADOES POSSIBLE.
WINDS WILL TURN WITH HEIGHT...WHICH WILL CAUSE STORMS TO ROTATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING ACROSS
EXTREME EASTERN ARKANSAS. THE SYSTEM WILL THEN DEPART TO THE
EAST...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST. COLDER AIR
WILL BE NOTED...WITH WINDY CONDITIONS EXPECTED. WIND SPEEDS OF 15 TO
25 MPH WILL BE COMMON WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY ACROSS SOUTHERN
ARKANSAS OVERNIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

46

In the hours before

Local storm report, Nov 14, 9:31 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CST TUE NOV 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             CABOT                   34.97N 92.02W
11/14/2006  E0.50 INCH       LONOKE             AR   PUBLIC

&&

TBRAY

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:22 PM CSTSevere Thunderstorm WarningLZKMonroe28 min
Nov 14, 11:03 PM CSTSevere Thunderstorm WarningLZKPolk57 min
Nov 14, 11:43 PM CSTSevere Thunderstorm WarningLZKMontgomery32 min
Nov 14, 11:53 PM CSTTornado WarningLZKMontgomery52 min
Nov 15, 12:43 AM CSTSevere Thunderstorm WarningLZKGarland62 min
Nov 15, 1:11 AM CSTSevere Thunderstorm WarningLZKSaline49 min
Nov 15, 1:34 AM CSTSevere Thunderstorm WarningLZKPulaski56 min
Nov 15, 1:55 AM CSTSevere Thunderstorm WarningLZKGarland, Saline65 min
Nov 15, 2:01 AM CSTFlash Flood WarningLZKGarland, Montgomery, Pulaski, Saline3 hr
Nov 15, 2:47 AM CSTFlash Flood WarningLZKLonoke3 hr
Nov 15, 3:39 AM CSTSevere Thunderstorm WarningLZKMonroe, Woodruff36 min
Nov 15, 3:47 AM CSTSevere Thunderstorm WarningLZKMontgomery13 min
Nov 15, 4:00 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more24 hr
Nov 15, 5:03 AM CSTFlash Flood WarningLZKLonoke, Pulaski117 min
Nov 15, 5:05 AM CSTSevere Thunderstorm WarningLZKDrew40 min
Nov 15, 5:26 AM CSTTornado WarningLZKDrew19 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.